(This happened a couple weeks ago) Background: I am on some medication for depression, and I was drinking the night before. I'll admit I did get drunk, but I did not wake up drunk or hungover. Throughout the course of the night I had been eating also. Anywas I woke up in my normal state of health and was standing outside with a friend. When we had came in I had collapsed. I don't remember coming in doors and next thing I knew I was on an ambulance to the hospital. The only explanation they could give me was that "Seizures can be normal in tall underweight people" that response just seemed to general to me. According to my friends I had came in doors and then within a couple of minutes I had clinched my chest and cried out in pain and was unconscious for approx 3-5mins. My medication that I'm on says that seizures my happen but I've been on them for a long time, I did not lost bladder/bowel function during the coarse of this, and did not have fever, chills, cough, sore throat or vomiting. Lately though I have been having temporary chest pains and when the pains go away it turns into discomfort...which might be due to an uncomfortable bed.
Since the seizure I have a hard time holding a conversation, I've gotten increasingly forgetful, I stutter more then usual, and my sentence structure when speaking to someone has gotten harder.
If anyone has anything to say that might enlighten me I would greatly appreciate it. I got some blood work done that eliminates epilepsy or a syncopal episode. I do not have diabetes either. Thank you.
I had a similar experience to yours a couple of years ago. I had just finished shopping with my then fiance now hubby>when we got into the car I took a sip of my drink. The next thing I remember is a sharp pain in my chest and saying "ow" and then my husbands face and voice coming into focus as if from a tunnel. I had a grand mal seizure. He drove me the nearest ER. The doc ran some tests. My blood pressure was a little high, which is common after a seizure. The EKG and CT scans as well as a chest xray were all normal. The diagnosis was "idiopathic seizure" which basically means "we dont know why it happened". The tall underweight tendency diagnosis they gave you also means "we dont know" . I havent had any more symptoms so the Idipiopathic diagnosis for me seems correct. You, however are showing more serious symptoms of a problem. The chest pain might be a heart problem. If they didnt do an EKG and chest Xray you definately need to get that. The chest pain you had prior to the seizure couldve been a heart problem that caused you to seize.In my case it wasnt but if you are still experiencing chest discomfort a heart problem should be ruled out. Just because you have been taking the same depression medication for a long time doesnt mean that its not related to the seizure. In fact it can be just the opposite. The more serious side effects of a mediction can often show up when you have taken it for a long period of time. You definately need to either see you regular doctor about the neurological symptoms you are having so he/she can either order an MRI for you or refer you to a Neurologist. You might be able to call a Neurologist a let them know about your hospital visit, get the hospital records and you may not have to get a referral from your reg doc to see the Neurologist. A Neurologist can do all the tests mentioned above, and can pinpoint the cause of all of your current symptoms. The fact that you are having the Neurological symptoms after having had a seizure may mean something very serious is going on. If I were you, I wouldnt hesitate to get in touch with a Neurologist. Hope it goes well for you and that you feel better. Keep me posted on how it goes for you.
Don't drink anymore - not worth it. Avoid anti depressant medication also - wean off and see a Naturopath. Definitely, never, do both drink and take medication. Clean up your health and try natural methods that dont lead to this kind of thing. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.